MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3RD BLADE HOLDER; RETRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3RD BLADE HOLDER; RETRACTOR
Model Number 03.816.004
Medical Device Problem Code Device Difficult to Maintain (3134)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device history lot- part: 03.816.004, lot: l881230.Manufacturing site: (b)(4).Release to warehouse date: 23.November 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary background: visual inspection, functional testing, and document specification review of the received device was performed at cq.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.This complaint involves two (2) devices.Investigation flow: functional/ device interaction.Visual inspection: 3rd blade holder was received at cq.Upon visual inspection at cq, it is observed that the surface of the device does not show any damage that would contribute to the complaint condition.Functional test: functional test was performed at cq.The third blade holder was tried to be inserted into retractor body and it was sliding properly into retractor body (03.816.001).Thus, the reported device interaction condition cannot be confirmed.But, the reported device interaction condition cannot be confirmed.Dimensional inspection: dimensional inspection is not required as the complaint cannot be confirmed during functional testing.Document/ specification review: no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, functional testing, and document specification review of the received device was performed at cq.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during an inspection of the loaner set, a retractor body and a 3rd blade holder were not functioning correctly.The 3rd blade holder was discovered not allowing the blade to be inserted flush.The issue was discovered during an overview before checking the set in  sterile processing department (spd).There was no patient and procedure involvement.  this complaint involves two (2) devices.This report is 2 of 2 for (b)(4).

Brand Name
3RD BLADE HOLDER
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8805391
Report Number2939274-2019-59270
Device Sequence Number326776
Product Code GAD
UDI-Device Identifier10705034730653
UDI-Public(01)10705034730653
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.816.004
Device Catalogue Number03.816.004
Device Lot NumberL881230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/18/2019
Patient Sequence Number1